MAUDE Adverse Event Report: WRIGHTS LANE : SYNTHES USA PRODUCTS LLC TI MATRIXNEURO SCREW SELF-DRILLING 4MM; BONE PLATE

WRIGHTS LANE : SYNTHES USA PRODUCTS LLC TI MATRIXNEURO SCREW SELF-DRILLING 4MM; BONE PLATE
Model Number 04.503.104.20
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: (b)(6).(b)(4).Due to intra-operative issues, the device was not implanted/explanted.Complainant part is not expected to be returned for manufacturer review/investigation, as it was reportedly discarded.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the heads of two (2) matrixneuro screws broke off during a synthetic cranioplasty procedure on (b)(6) 2017.The surgeon was inserting the screws into a patient specific peek implant (psi) when the tips of two of the screws broke off.Fragments were generated in the patient but were all removed, except for the tip of one of the screws that remained in the implant.The piece that remained was burred down until it was flush with the implant.The surgery was completed successfully.There was no reported patient consequence.There was no reported surgical delay.(b)(4).

Brand Name
TI MATRIXNEURO SCREW SELF-DRILLING 4MM
Common Device Name
BONE PLATE
Manufacturer (Section D)
WRIGHTS LANE : SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7122007
Report Number2939274-2017-50308
Device Sequence Number13902847
Product Code JEY
UDI-Device Identifier20887587018345
UDI-Public(01)20887587018345(10)LOTUNKNOWN
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K123723
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 11/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.503.104.20
Device Catalogue Number04.503.104.20
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/16/2017
Initial Report FDA Received Date12/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR
Patient Weight66